|Gynecomastia & low Testosterone
Apr 22, 2005
I have been poz for 20+ years, 15+ years on meds. Latest regimen (12-18 mos) is Kaletra, Norvir, Reyataz. I have also been diagnosed with low (well below 100) testosterone levels for the last 6-8 years or so.
During a period of time (3-6 years ago) my MD prescribed low dose of Anadrol to try and combat a very low platelet count (as low as 40 at times). He also prescibed Androgel for a very low testosterone level (50-80). I eventually developed Gynecomastia; had it checked out (all was OK), and then discontinued both the Androgel & Anadrol. The Gynecomastia indeed went away at that time. Oddly enough, my platelets returned to normal as well.
But my testosterone continued to be low again over the last few years.
A few months ago out of the blue (not taking any Androgel or Anadrol) I developed Gynecomastia in my right nipple. My MD prescibed the Androgel (5mg) again, thinking it could help (with both the low testosterone, as well as the Gynecomastia). But so far, this small and tender mass in my breast stubbornly remains.
Any advice? Stop the Androgel? Increase it? Or...?
Response from Dr. Henry
The questions today have a theme= tough to answer. The natural history of both male breast enlargement +/- HIV +/- HIV treatment is still not well worked out. Some data has suggested that breast tissue may swell and then recede for unclear reasons in some patients so it is hard to ascribe an improvement or worsening to one particular factor in the absence of a long-term controlled study. In general I am not convinced that use of testosterone replacement simply for improving unilateral gynecomastia is beneficial (if also used for other sound reasons then makes more sense for most cases). KH
OR exposure to AIDS
- HIV Infection Risk Rimming
- What Are The Chances Of Getting AIDS From Sucking Penis?
- Is Runny Nose A Symptom Of Acute HIV Infection?
- Is Sore On Penis An Early Sign Of HIV?
- Is Tingling In Feet A Symptom Of Acute HIV Infection?
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.